It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


Actenol
Oct 4, 2010
Just been prescribed actenol looking for feed back on results or if anyone has any negative things about taking it.

Thanks :)
Re: Actenol
Oct 5, 2010
I was prescribed Actenol a few years ago for osteoporosis, and took it for six months. I ended up withy GERD which I still have, and am often suject to IBS, Forunately meds helps a lot, but I can no longer eat foods I used to love, and I swore by Almighty God I'd never take another bisphosphonate. I do take Calcitonin now, and took Forteo for two years. Oh yes, I saw another entry stating that some one got lupus from Actenol. Well, I was diagnosed with it myself and wouldn't be surprised if Actenol helped me get it, as I am well up in years and never had it before.
Re: Actenol
Oct 5, 2010
Thanks for the reply, There seems to be a lot of negative things about it, even asked people I work with and they have stopped taking because of throat issues feeling like a lump in your throat etc.
I took my first Actenel 35 mg on monday morning within an hour of taking it I had lower back aches all day, I also felt that gnawing feeling in my tummy like I was hungry but I wasn't. Then this morning I got up and my left leg at the top is hurting and feels sore to touch. I have called the doctor and left a message I have no desire to be on this medication. I am going to stay with caltrate D and vitamin D and exercise.
Re: Actenol
Oct 5, 2010
Interstate,

There are many bad side effects from the Bisphosphonate class of med (Actonel, Fosamax, Boniva, plus the intravenous ones).

I suggest you do an online search for '' side effects of Bisphosphonate medications''. You will find a lot of useful information from actual people who take/took this stuff. It has now come to lght after clinical studies that Fosamax can cause non-traumatic fracture of the femur bone (even for people who have used it for LESS than 5 yrs.). Another study has found that they can also cause Esophageal cancer. Another scary side effect is jaw necrosis plus many, many others.

I recommend reading ''The Myth of Osteoporosis'' by Gillian Sanson.

Unfortunately most medical doctors prescribe this stuff as they generally go with FDA approved big pharma ''so called'' remedies. We have to be our own advocates, do our own research, speak to other people about how certain meds affect them and choose what WE find to be best for us. We're all different and gender, age, ethnicity, family history, medications currently being taken and past medical conditions are all factors in helping us decide.

Many people are using Strontium Citrate which can be bought at some health food stores in the USA or online (generally cheaper). NO drastic side-effects from this supplement for most people, according to posters on this board.

monte:wave:
Re: Actenol
Oct 6, 2010
Another thing your doctor probably doesn't know because mine didn't - you should not take this drug if you are allergic to sulfa drugs. I argued with my doctor and her nurse over this. They had never heard but it was right there on the mfg's web site! UGH! Needless to say, I'm not taking any of these drugs.
Re: Actenol
Oct 15, 2010
Hi! I was googling about Boniva and saw your post! Had to join as I've been alarmed about Boniva. I've been on Fosamax and then switched to Boniva so I could take it 1 time a month. In late August I started having a severe itch in my left arm (upper part). Went to the Dr. and he thought maybe it was an allergic reaction to grass since I had weedeated that week. The medication didn't work so I went back and tried to explain that it's like it's on the nerve, so he thought I had shingles. Gave me medication for that which caused migraines for 3 days. Went back and he gave me a shot of cortisone. Mind you I'd also been applying every cream possible to this arm. It moved to the right arm, same area! So after battling this for a month, I went on a Sunday morning to the ER to get a 2nd opinion! Boy! Was I shocked when the ER Doctor said it's a Boniva Rash! You've become allergic to it! She put me on steroids, benadryl and Zantac for 6 days. Now I've taken Fosamax since it first came on the market and Boniva for probably 3 yrs. Well the story thickens...I went to the Dentist this week for a checkup (haven't been in over 10 yrs) and I have a tooth that needed to have a crown on it. I was shocked when the Dentist told me the tooth has a fracture all the way across it and she can't save it. So I'm thinking "okay just pull it". She said she has to do research since I'm on Boniva. I said well I'm off of it. She said yes but it stays in your system so I need to find out for how long! She said there's the Death of the Jaw Bone to consider. I had no ideal what she was saying so when I went home I looked up Boniva and Death of the Jaw Bone and was HORRIFIED at what I found! There's a possibility that if she pulls this tooth, it could kill my jaw bone, literally! It might not heal and be very painful and disfiguring! NOW where does the makers of these types of drugs tell US that! This so called Miracle drug of growing back bone has brought me more problems than what I'm being treated for! So YES rethink your decision NOW on these medications! There are some people who have flu like symptoms as well. It's better to be your own advocate and EDUCATE yourself! ;0)
Re: Actenol
Oct 24, 2010
[QUOTE=interstate495;4339980]Thanks for the reply, There seems to be a lot of negative things about it, even asked people I work with and they have stopped taking because of throat issues feeling like a lump in your throat etc.
I took my first Actenel 35 mg on monday morning within an hour of taking it I had lower back aches all day, I also felt that gnawing feeling in my tummy like I was hungry but I wasn't. Then this morning I got up and my left leg at the top is hurting and feels sore to touch. I have called the doctor and left a message I have no desire to be on this medication. I am going to stay with caltrate D and vitamin D and exercise.[/QUOTE]

OMG ! I am so interested in what you've said. I took Actonel for 7 years, stopped 6 months ago. I used to get a very dehydrated feeling in my throat ! D Now I recently broke out with oral thrush whcih extended to my throat, causing nausea. The feeling with the thrush is very similar to that dry feeling I used to get from Actonel. As a matter of fact, Actonel basically dried my whole digestive track out when I come to think of it. Glad I saw your post.





All times are GMT -7. The time now is 02:07 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!